Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 339, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 13, 2011, 6:45 PM CDT for Choctaw County, Montgomery County, Webster County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2011, 6:45 PM CDT (23:45 UTC)
- Expired
- May 13, 2011, 7:26 PM CDT
- In force
- 41 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Choctaw County, MS, Montgomery County, MS, Webster County, MS
The radar
The Columbus AFB radar (KGWX), 83 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 12:31 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| May 13, 5:54 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1232 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 494 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
166
WUUS54 KJAN 132345
SVRJAN
MSC019-097-155-140045-
/O.NEW.KJAN.SV.W.0339.110513T2345Z-110514T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
645 PM CDT FRI MAY 13 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CHOCTAW COUNTY IN CENTRAL MISSISSIPPI...
CENTRAL MONTGOMERY COUNTY IN NORTH CENTRAL MISSISSIPPI...
WEBSTER COUNTY IN NORTH CENTRAL MISSISSIPPI...
* UNTIL 745 PM CDT
* AT 645 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LODI MOVING EAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
EMBRY...EUPORA...BELLEFONTAINE...SHERWOOD...MATHISTON...CLARKSON...
MABEN AND CUMBERLAND
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A BASEMENT OR SMALL INTERIOR ROOM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
SATURDAY MORNING FOR NORTHEASTERN MISSISSIPPI.
&&
LAT...LON 3374 8902 3364 8903 3363 8901 3357 8901
3357 8908 3344 8909 3345 8958 3359 8963
3375 8908
TIME...MOT...LOC 2345Z 255DEG 25KT 3353 8949
$$
BYB1 follow-up statement
570
WWUS54 KJAN 140026
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
726 PM CDT FRI MAY 13 2011
MSC019-097-155-140036-
/O.CAN.KJAN.SV.W.0339.000000T0000Z-110514T0045Z/
WEBSTER MS-MONTGOMERY MS-CHOCTAW MS-
726 PM CDT FRI MAY 13 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CHOCTAW...CENTRAL
MONTGOMERY AND WEBSTER COUNTIES IS CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS.
A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR FAR
SOUTHEASTERN PORTIONS OF CHOCTAW COUNTY!
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
SATURDAY MORNING FOR NORTHEASTERN MISSISSIPPI.
LAT...LON 3374 8902 3364 8903 3363 8901 3357 8901
3357 8908 3344 8909 3345 8958 3359 8963
3375 8908
TIME...MOT...LOC 0026Z 255DEG 25KT 3360 8916
$$
BYBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 4:20 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, May 13, 4:20 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 420 PM CDT FRI MAY 13 2011 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...WATER VAPOR IMAGERY/RUC ANALYSIS SHOWS THE CLOSED LOW SPINNING OVER SOUTHERN MISSOURI WITH PLENTY OF DRY AIR ALOFT NOTED WRAPPING AROUND THE LOW AND INTO THE WESTERN HALF OF OUR CWA. THE ASSOCIATED SURFACE LOW WAS NOTED OVER ILLINOIS WITH THE TRAILING COLD FRONT STRETCHING SOUTH NEAR THE MISSISSIPPI RIVER. LITTLE OR NO PCPN WAS NOTED ON LOCAL RADARS WEST OF INTERSTATE 55 SO HAVE CANCELLED THE FLASH FLOOD WATCH ALONG THE MISSISSIPPI RIVER AND ITS BACK WATER AREAS. AHEAD OF THE FRONT OVER EASTERN MISSISSIPPI SCATTERED THUNDERSTORMS WERE OCCURRING. THERE IS STILL THE POTENTIAL FOR A SEVERE STORM OR TWO TO DEVELOP WITH QUARTER SIZE HAIL BEING THE MAIN THREAT. A GUST TO 60 MPH CANNOT BE RULED OUT. THE MOST FAVORABLE AREA FOR DEVELOPMENT IS OVER OUR NORTHEAST ZONES WHERE A SEVERE THUNDERSTORM WATCH WAS IN EFFECT THROUGH THIS EVENING. THIS ACTIVITY WILL SHIFT EAST DURING THE EVENING. AS THE CLOSE LOW MOVES EAST OVER THE TENNESSEE VALLEY TONIGHT A LAYER OF STRATOCU IS PROGGED TO DROP SOUTH ACROSS OUR NORTHERN TIER ZONES BUT NO SIGNIFICANT PRECIPITATION IS EXPECTED. COOLER AND DRIER WEATHER WILL BE THE RULE FOR THE SHORT TERM FROM TONIGHT ON. THE COLD FRONT IS EXPECTED TO BE SOUTHEAST OF OUR CWA BY MORNING WITH TEMPERATURES IN THE MID 50S ACROSS MOST OF THE AREA. SATURDAY THE CLOSED LOW WILL LIFT NORTHEAST OVER THE OHIO VALLEY WITH NORTHWEST FLOW ALOFT REMAINING OVER OUR REGION. SURFACE HIGH PRESSURE WILL BUILD SOUTH INTO OUR REGION FROM THE NORTHERN PLAINS AS WELL. WITH THE EXCEPTION OF THE NORTHEAST DECENT INSOLATION IS EXPECTED. THIS WILL ALLOW SITES TO CLIMB INTO THE MID TO UPPER 70S WHILE OUR NORTHERN ZONES MAKE IT ONLY INTO THE LOWER 70S. THESE COOLER TEMPERATURES WILL COMBINE WITH A NORTH WIND AND LOW RELATIVE HUMIDITY RESULTING IN A FINE SPRING DAY. SUNDAY INTO SUNDAY NIGHT THE CLOSED LOW WILL STILL BE SPINNING NEAR THE OHIO VALLEY WHEN A POTENT SHORTWAVE DROPS DOWN THE BACK SIDE INTO THE CENTRAL PLAINS SUNDAY AND ACROSS OUR CWA SUNDAY NIGHT. THIS WILL BRING A REINFORCING SHOT OF COOL DRY AIR INTO OUR REGION. AFTERNOON HIGH SUNDAY SHOULD TOP OUT A COUPLE DEGREES COOLER THAN ON SATURDAY. SUNDAY NIGHT TEMPERATURES WILL DIP BACK INTO THE UPPER 40S ACROSS MUCH OF EAST MISSISSIPPI. GUIDANCE TEMPERATURES WERE CLOSE THROUGH THE PERIOD AND MAV WAS GENERALLY ACCEPTED. GUIDANCE POPS WERE CUT FROM THE WEST TONIGHT AND IN THE NORTHEAST SATURDAY. /22/ .LONG TERM...MONDAY THROUGH FRIDAY...BY MONDAY...STRONGER CAA TAKES PLACE WITH H85 TEMPS DROPPING DOWN BETWEEN 2 TO 4 DEGREES UNDER STRONGER NORTH LOW-LVL FLOW AS ANOTHER MID-LEVEL WAVE ROTATES ACROSS THE MID-MISSISSIPPI VALLEY. WITH SOME AREAS RECEIVING LIMITED INSOLATION GIVEN CONTINUED STRATOCUMULUS DECK...SOME LOCATIONS MAY NOT MAKE IT OUT OF THE 70S EXCEPT FOR SOME SOUTHERN LOCATIONS ACROSS THE 84 CORRIDOR. HIGHS MONDAY WILL BE SOME 10 DEGREES BELOW NORMALS FOR THIS TIME OF YEAR. LOW TEMPERATURES INTO TUESDAY MORNING COULD FALL INTO THE UPPER 40S ACROSS NORTHERN AND EASTERN AREAS AS CLOUDS BEGIN TO EXIT THE REGION. TUESDAY THROUGH FRIDAY...MODEL SOLUTIONS BEGIN TO DIVERGE BUT SHOW ENOUGH AGREEMENT/CONTINUITY THAT SURFACE HIGH PRESSURE APPEARS TO NOSE IN ACROSS THE SOUTH-CENTRAL PLAINS AND THE SOUTHEAST. TEMPERATURES WILL BE QUITE COMFORTABLE WITH HIGHS GENERALLY IN THE MID TO UPPER 70S AND LOWS IN THE MID 50S AFTER REDUCING MEX GUIDANCE AND USING LOW END MENMOS VALUES GIVEN DEWPOINTS IN THE LOW TO MID 40S. THE SURFACE HIGH PRESSURE WILL LEAD TO A SLOWLY MODIFYING AND WARMING AIRMASS TOWARDS THE END OF THE WEEK. RETURN FLOW COULD HAPPEN AS EARLY AS THURSDAY WITH DEWPOINTS CLIMBING BACK UP IN TO THE LOW 60S ACROSS SOUTHWESTERN AREAS OF THE CWA. BY THE END OF THE WEEK(FRIDAY)...THE OPS GFS IS MUCH MORE PROGRESSIVE THAN THE ECMWF IN RESOLVING A POTENT SHORTWAVE ACROSS THE DESERT SOUTHWEST INTO THE SOUTHERN PLAINS THAT ALLOWS FOR SURFACE CYCLOGENESIS AND POTENTIALLY THE NEXT BIG CHANCE OF RAIN AND THUNDERSTORMS INTO NEXT WEEKEND. ON THE FLIP SIDE...THE ECMWF IS DEPICTING THE POTENT MID-LVL TROUGHING MUCH FARTHER WEST ACROSS THE GREAT BASIN GIVEN THAT IT HAS RESOLVED THE EASTERN CONUS CUT-OFF LOW FARTHER SOUTH AND SLIGHTLY DEEPER...THUS POSSIBLY CREATING MORE MID- TO UPPER-LVL BLOCKING AND THUS NOT AS PROGRESSIVE AS OPS GFS. HAVE OPTED TO PLAY THE MIDDLE ROAD AT THIS STAGE AND REDUCED MEX POPS FOR FRIDAY GIVEN GFS BIASED NATURE OF BEING TOO PROGRESSIVE./ALLEN/ && .AVIATION...ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE AREA THROUGH THE EVENING HOURS. THUNDERSTORMS WITH HEAVY DOWNPOURS CAN BE EXPECTED BRINGING WITH IT BRIEF MVFR/IFR CONDITIONS. THE BOUNDARY WILL MOVE INTO THE DELTA LATE THIS AFTERNOON AND CONTINUE TO MOVE EAST ACROSS THE AREA THROUGH THE EVENING INTO THE EARLY OVERNIGHT HOURS. THE WINDS WILL SWING AROUND TO THE NW BEHIND THE FRONT WITH MOSTLY VFR CONDITIONS THROUGH THE REMAINDER OF THE PERIOD./15/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 55 75 53 73 / 23 4 5 3 MERIDIAN 56 75 53 75 / 36 6 7 5 VICKSBURG 56 75 49 72 / 13 4 3 3 HATTIESBURG 61 81 54 78 / 27 4 2 3 NATCHEZ 57 75 50 73 / 13 3 2 3 GREENVILLE 56 73 51 70 / 18 6 9 5 GREENWOOD 56 73 51 70 / 27 8 8 5 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 22/ALLEN/15
Hazardous weather outlook, May 13, 3:35 PM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 335 PM CDT FRI MAY 13 2011 MSZ026>033-037>039-044>046-050>052-056>058-064>066-072>074-142045- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON- LAUDERDALE-SMITH-JASPER-CLARKE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 335 PM CDT FRI MAY 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SATURDAY A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO THE EVENING MAINLY EAST OF A LINE FROM GRENADA TO COLUMBIA. QUARTER SIZE HAIL WILL BE THE MAIN THREAT BUT...WIND GUSTS TO 60 MPH WILL ALSO BE POSSIBLE. THIS ACTIVITY WILL SHIFT EAST OF THE AREA BY 10 PM. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034>036- 040>043-047>049-053>055-059>063-142045- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY- YAZOO-MADISON MS-WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON- JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- 335 PM CDT FRI MAY 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 22
In the hours before
Local storm report, May 13, 5:22 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
522 PM CDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM HAIL MOSELLE 31.50N 89.28W
05/13/2011 E1.25 INCH JONES MS PUBLIC
HALF DOLLAR SIZE HAIL WAS REPORTED.
0400 PM HAIL ELLISVILLE 31.60N 89.21W
05/13/2011 E1.00 INCH JONES MS PUBLIC
QUARTER SIZE HAIL WAS REPORTED.
&&
JFAIRLYSpecial weather statement, May 13, 5:26 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
526 PM CDT FRI MAY 13 2011
MSZ045-132255-
NESHOBA MS-
526 PM CDT FRI MAY 13 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTH OF NESHOBA AT 526 PM
CDT...MOVING NORTHEAST AT 30 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NESHOBA COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3266 8891 3258 8912 3258 8920 3271 8928
3290 8891
TIME...MOT...LOC 2226Z 242DEG 25KT 3268 8913
BYBSpecial weather statement, May 13, 5:29 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
529 PM CDT FRI MAY 13 2011
MSZ027-028-132310-
CARROLL MS-MONTGOMERY MS-
529 PM CDT FRI MAY 13 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTH OF JEFFERSON AT 530 PM
CDT...MOVING EAST AT 25 MPH.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHERN MONTGOMERY AND NORTH CENTRAL CARROLL COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3368 8957 3367 8950 3355 8950 3347 8996
3365 9001 3369 8988 3368 8987 3368 8958
TIME...MOT...LOC 2230Z 255DEG 20KT 3359 8988
BYBSpecial weather statement, May 13, 5:30 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
530 PM CDT FRI MAY 13 2011
MSZ051-132310-
NEWTON MS-
530 PM CDT FRI MAY 13 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHWEST OF STRATTON AT 530
PM CDT...MOVING EAST AT 25 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHERN NEWTON COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3248 8891 3242 8927 3257 8932 3258 8932
3257 8891
TIME...MOT...LOC 2230Z 255DEG 20KT 3253 8920
BYBLocal storm report, May 13, 6:22 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
622 PM CDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL STRATTON 32.50N 89.13W
05/13/2011 E1.00 INCH NEWTON MS BROADCAST MEDIA
LOTS OF QUARTER SIZE HAIL BEING REPORTED ACCORDING TO
WTOK
&&
BBRYANTSpecial weather statement, May 13, 6:25 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
625 PM CDT FRI MAY 13 2011
MSZ050-132355-
SCOTT MS-
625 PM CDT FRI MAY 13 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTH OF STEELE AT 626 PM
CDT...MOVING EAST AT 25 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN EAST CENTRAL SCOTT COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3235 8932 3234 8950 3252 8952 3252 8951
3255 8932 3240 8932
TIME...MOT...LOC 2326Z 265DEG 20KT 3244 8940
BYBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 3:25 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 36 min |
| May 13, 4:24 AM CDT | Special Weather Statement | JAN | Bolivar | 31 min |
| May 13, 4:44 AM CDT | Special Weather Statement | JAN | Sunflower | 31 min |
| May 13, 5:21 AM CDT | Special Weather Statement | JAN | Sunflower | 29 min |
| May 13, 5:44 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore, Sunflower | 46 min |
| May 13, 6:35 AM CDT | Special Weather Statement | JAN | Sunflower | 45 min |
| May 13, 7:47 AM CDT | Special Weather Statement | JAN | Lowndes | 58 min |
| May 13, 7:56 AM CDT | Special Weather Statement | JAN | Lowndes | 29 min |
| May 13, 8:15 AM CDT | Special Weather Statement | JAN | Lowndes | 45 min |
| May 13, 11:16 AM CDT | Flash Flood Warning | JAN | Warren | 119 min |
| May 13, 11:31 AM CDT | Special Weather Statement | JAN | Forrest, Lamar | 59 min |
| May 13, 11:39 AM CDT | Special Weather Statement | JAN | Covington, Jefferson Davis | 61 min |
| May 13, 12:25 PM CDT | Special Weather Statement | JAN | Madison | 60 min |
| May 13, 12:58 PM CDT | Special Weather Statement | JAN | Grenada | 62 min |
| May 13, 1:27 PM CDT | Special Weather Statement | JAN | Scott | 28 min |
| May 13, 2:08 PM CDT | Flash Flood Warning | JAN | Carroll, Montgomery | 2 hr |
| May 13, 2:30 PM CDT | Special Weather Statement | JAN | Jefferson Davis, Lawrence, Marion | 45 min |
| May 13, 2:41 PM CDT | Special Weather Statement | JAN | Montgomery | 44 min |
| May 13, 2:45 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Holmes, Montgomery | 45 min |
| May 13, 2:48 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery | 42 min |
| May 13, 3:12 PM CDT | Special Weather Statement | JAN | Forrest, Lamar | 43 min |
| May 13, 3:15 PM CDT | Special Weather Statement | JAN | Covington, Jones | 45 min |
| May 13, 3:37 PM CDT | Special Weather Statement | JAN | Choctaw, Montgomery, Webster | 43 min |
| May 13, 3:37 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 53 min |
| May 13, 3:46 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Webster | 33 min |
| May 13, 4:46 PM CDT | Special Weather Statement | JAN | Jasper | 39 min |
| May 13, 5:06 PM CDT | Areal Flood Warning | JAN | Issaquena, Warren | 48 hr |
| May 13, 5:14 PM CDT | Special Weather Statement | JAN | Newton | 46 min |
| May 13, 5:26 PM CDT | Special Weather Statement | JAN | Neshoba | 29 min |
| May 13, 5:29 PM CDT | Special Weather Statement | JAN | Montgomery | 41 min |
| May 13, 5:30 PM CDT | Special Weather Statement | JAN | Newton | 40 min |
| May 13, 5:42 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Newton | 46 min |
| May 13, 6:03 PM CDT | Flash Flood Warning | JAN | Montgomery, Webster | 117 min |
| May 13, 6:25 PM CDT | Special Weather Statement | JAN | Scott | 30 min |
| May 13, 6:55 PM CDT | Tornado Warning | JAN | Choctaw, Webster | 20 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.